Mirtazapine is an antidepressant drug known as Remeron. LIke the majority of antidepressants, you can experience intense withdrawal symptoms if you quit “cold turkey.” Because of this factor, medical professionals advise that you taper off the drug to reduce the intensity of the withdrawal. Therefore, this type of detox requires a prolonged period of care. Doing so allows the body to healthily recoup and function again normally.
To understand why tapering is necessary, you need to understand how mirtazapine works in the brain. The medicine, which is part of the class of antidepressants known as tricyclic medicines, prevents the reuptake of serotonin and norepinephrine, neurotransmitters in the brain’s chemistry. Through this activity, both the neurotransmitters improve a person’s mood over time.
Table of Contents
Tapering Off Mirtazapine: Why It’s Necessary
Mirtazapine remains in the body for up to 9 days. How long the drug stays in the system depends on several factors. These factors include the user’s history of taking drugs, the amount of drugs taken, his or her age, genetics, and liver and kidney function. All these components affect how quickly the body gets rid of the drug.
Gradually tapering off Mirtazapine may therefore take several months, depending on how long a user has been using the antidepressant and how much they’ve taken over that time. Tapering must be done so the user can safely wean off the drug.
Detox professionals ease withdrawal by lowering the dose slowly on a monthly basis. Reducing the dose depends on how the body responds to the current reduction of the drug. Usually, medical professionals taper down the amount at about 10% per month.
If you use the maximum suggested dose of 45 mg, the tapering process may take several months. However, this is the best way to experience a milder withdrawal a couple weeks after stopping the drug permanently.
Mirtazapine Withdrawal Symptoms
Otherwise, you can expect to experience intense symptoms if you stop the drug abruptly – symptoms that will not let go all that fast. When you take mirtazapine to the point of physiological dependence, you may experience the following symptoms:
- Changes in appetite
Why Medical Intervention is Necessary
While these symptoms are not life-threatening, they are extremely unpleasant or lead to life-threatening thoughts, such as suicide. Because of this, medical professionals guide the patient during withdrawal. Getting this type of help will help you develop a solid rehab plan.
Detox and Alcohol and Drug Use
When going through a mirtazapine detox, you need to steer clear of using other antidepressants. These drugs include SSRIs, MAO inhibitors, or other drugs that cause drowsiness. Medical professionals also strongly urge patients to refrain from using marijuana or drinking alcohol. Doing so can increase the severity of the symptoms of withdrawal.
Know What to Expect
The idea when going through detox is to clean your system completely of drugs or any drug that leads to physiological dependence. Therefore, it is important to speak to your doctor first before you enter a detox and a rehab program. Make sure you’re clear about the process and what you should avoid during the detox period.
For any important information please contact us Email GadgetsNg firstname.lastname@example.org[Button id="1"]